MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I20-30
Medical Device Problem Codes Misconnection (1399); Deformation Due to Compressive Stress (2889); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 03/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately four (4) years post initial procedure, a type iiia endoleak with aneurysm enlargement (4.8cm to 5.5cm) were detected during routine follow-up ct.The physician plans to reline and will continue to monitor the patient.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the following reported events: a type iiia endoleak with complete component separation and aneurysm sac growth.There was unsubstantial evidence to indicate that a secondary endovascular procedure was performed.The clinical assessment also determined that there was evidence to reasonably suggest buckling of the bifurcated device (duraply) occurred that was not included in the event as reported; the buckling was discovered during the review of the 47-month post-implant ct scan.The event is most likely anatomy-related due to aortic remodeling over time (66°angle (aorta) between the bifurcated stent and suprarenal extension).The procedure-related harms for this event could not be determined, and rhe final patient status was reported as stable.The manufacturing lot review confirmed all devices met specifications prior to release.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.Device iteration is afx with duraply.
 
Event or Problem Description
Additional information received per clinical assessment confirming that complete component separation and buckling of the bifurcated device were also present at the time of the reported event.Currently unable to confirm if re-intervention has been completed or scheduled for the patient.The complaint file will be reopened if additional information is received at a later time.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8493378
Report Number2031527-2019-00166
Device Sequence Number1315211
Product Code MIH
UDI-Device Identifier00818009012630
UDI-Public(01)00818009012630(17)171117
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2017
Device Model NumberBA28-90/I20-30
Device Lot Number1251909-007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA SUPRARENAL:1252469-012
Outcome Attributed to Adverse Event Other;
Patient Age77 YR